MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-3535
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to extreme wear of the trunnion and disassociation.Intra-operatively, an excessive amount of black tissue was noted in the patient.The stem, head, and poly liner were revised (rep confirmed there are no allegations against the liner).Rep provided a picture of the explants and reported that no further information is available.
 
Additional Manufacturer Narrative
An event regarding disassociation, wear and altr involving an accolade stem was reported.Trunnion wear was confirmed through visual analysis.Disassociation & altr were not confirmed.Method & results: device evaluation and results: visual inspection: the reported device was not returned however a photograph was provided for review.The photograph shows a recently explanted stem with trunnion wear, evidence of bony ongrowth and the presence biological matter.It is difficult to determine if the black matter is metallic debris or biological matter.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to extreme wear of the trunnion and disassociation.Intra- operatively, an excessive amount of black tissue was noted in the patient.The stem, head, and poly liner were revised (rep confirmed there are no allegations against the liner).Rep provided a picture of the explants and reported that no further information is available.

Brand Name
ACCOLADE 132 SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8785999
Report Number0002249697-2019-02559
Device Sequence Number19432498
Product Code LPH
UDI-Device Identifier04546540510624
UDI-Public04546540510624
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number6020-3535
Device Lot Number33740103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR